Texas, 2005Flash Flooding in Texas, August 6, 2005
August 6, 2005 · NWS EWX · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 6, 3:00 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 6, 3:00 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
400 AM CDT SAT AUG 6 2005
.DISCUSSION...
MOIST PATTERN RESULTING IN CHANCE POPS WILL PERSIST THROUGH THE
WEEKEND AND INTO MONDAY. MODEL CONSENSUS HAS UPPER LOW OVER THE
MISSISSIPPI RIVER VALLEY MERGING WITH A WESTERLY SHORTWAVE AND
COMBINING TO LIFT THE BROAD UPPER TROUGH NORTHWARD INTO ARKANSAS
BY TUESDAY. THIS SHOULD LOWER OUR RAIN CHANCES SLIGHTLY, BUT NOT
NECESSARILY REDUCE MOISTURE LEVELS. THE WEAKNESS IN THE RIDGE
NEVER COMPLETELY GOES AWAY IN EVEN THE MORE CONSERVATIVE GFS
MODEL, AND A TUTT LOW EXPECTED THU/FRI WILL REINFORCE THE
UNSTABLE PATTERN HEADING INTO NEXT WEEKEND. THE DGEX MODEL IS MOST
AGRESSIVE WITH A PERSISENT TROUGH NEVER GIVING US A BREAK IN THE
MAINLY DIURNAL RAINS THROUGH THE NEXT SEVERAL DAYS. PREFER THE
MIDDLE GROUND OF THE CANADIAN/NOGAPS WITH A COUPLE OF DRIER DAYS
WEDNESDAY AND THURSDAY BUT STILL SOME ISOLATED CONVECTION
POSSIBLE. GFS MACHINE NUMBERS LOOK REASONABLE FOR TEMPS THROUGH
THE EXTENDED FORECAST. A WARMING TREND WILL BE MORE NOTICEABLE FOR
LOW TEMPS EARLY NEXT WEEK AS THE LIFTING TROUGH HELPS ENHANCE
SOUTHERLY WINDS OVERNIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 96 75 97 75 / 30 30 30 30
AUSTIN BERGSTROM INTL AIRPORT 95 72 95 73 / 30 30 30 30
DEL RIO INTL AIRPORT 91 75 93 76 / 30 40 20 20
SAN ANTONIO INTL AIRPORT 93 75 94 75 / 30 40 30 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
18/04
Hazardous weather outlook, Aug 6, 4:29 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
529 AM CDT SAT AUG 6 2005
TXZ171>173-183>194-202>209-217>225-228-071000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
529 AM CDT SAT AUG 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND CONTINUE INTO TONIGHT.
THE STORMS WILL GENERALLY BE SLOW MOVING. THIS WILL RESULT IN LOCALLY
HEAVY RAINFALL WHICH MAY CAUSE MINOR FLOODING OF SMALL STREAMS AND
URBAN AREAS. WIND GUSTS UP TO AROUND 40 MPH ARE ALSO POSSIBLE NEAR
STORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN
BE EXPECTED SUNDAY THROUGH FRIDAY. THE MAIN THREAT WILL BE LOCALLY
HEAVY RAINFALL AND GUSTY WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flash Flood, Val Verde
- When
- August 6, 5:30 AM CST to 8:30 AM CST
- Where
- Val Verde County, 15 mi N of Del Rio
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.583, -100.900
Following the flash flooding on August 5th, storms formed again the next morning from where US277 and US377 split north of Del Rio southeastward into northwestern Kinney County. Rain totals averaged between 1 and 2 inches, with up to 4 inches where the two roads split. US277 was closed during a portion of the morning due to high water.
Flash Flood, Kinney
- When
- August 6, 6:30 AM CST to 8:30 AM CST
- Where
- Kinney County, Northwest Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.383, -100.417
Following the flash flooding on August 5th, storms formed again the next morning from where US277 and US377 split north of Del Rio southeastward into northwestern Kinney County. Rain totals averaged between 1 and 2 inches, with up to 3 inches where FM2523 crosses the Val Verde County line. FM2523 and FM3008 were closed due to flash flooding northwest of Brackettville.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in California, August 6, 2005$335,000 · 60 kt wind · 4 events
- Damaging Winds in Alabama, August 6, 2005$75,000 · 50 kt wind · 6 events
- Flash Flooding and Hail in Mississippi, August 6, 2005$53,000 · 55 kt wind · 12 events
- Flash Flood and Hail in Tennessee, August 6, 2005$61,000 · 1 in hail · 7 events
- Damaging Wind in Mississippi, August 6, 2005$75,000 · 57 kt wind · 1 event
- Damaging Wind in Tennessee, August 6, 2005$70,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, August 6, 2005$50,000 · 56 kt wind · 4 events
- Lightning Strike in Florida, August 6, 2005$40,000 · 1 event
- Damaging Wind in Tennessee, August 6, 2005$28,000 · 65 kt wind · 1 event
- Damaging Wind in Virginia, August 6, 2005$20,000 · 65 kt wind · 1 event
- Lightning Strike in Tennessee, August 6, 2005$20,000 · 1 event
- Damaging Wind in Virginia, August 6, 2005$20,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469357, 5469420.